Alert archive / Oklahoma / Areal Flood Advisories in 2021

Areal Flood Advisory 34, NWS Tulsa, OK

June 5, 2021Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this areal flood advisory at Jun 5, 2021, 8:24 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2021, 8:24 PM CDT (01:24 UTC)
Expired
Jun 5, 2021, 11:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 5, 6:03 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 5, 6:03 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
603 PM CDT Sat Jun 5 2021

.DISCUSSION...

The 00Z TAF forecast discussion follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions with some scattered showers can be expected thru
early evening. MVFR cigs will return by daybreak Sunday. Scattered
showers and some thunderstorms will be possible Sunday, especially
in the afternoon, as an upper low moves across the region. Brief
IFR conditions are possible in storms, with VFR prevailing outside
of storms.

Lacy

&&

.PREV DISCUSSION... /Issued 219 PM CDT Sat Jun 5 2021/

DISCUSSION...
Multiple vorticity maxima continue to rotate around the weak
upper low broadly centered over central TX. This pattern will
continue to influence the local region through Monday with an
increase in rain coverage expected tomorrow and Monday. Severe
weather potential will remain very low with locally heavy rainfall
and lightning being weather impacts for any outdoor activities.

Rain chances trend downward Tuesday through Wednesday as the upper
low / trough axis move east of the region. A period of weak
northwesterly flow aloft will reside across the Plains during this
period while daily instability increases with warm and humid
afternoons. This pattern will maintain a chance of thunderstorm
complexes tracking near or across the forecast area.

Extended data has trended toward a warmer and drier late week
pattern with uncertainty increasing regarding a potential cold
front moving into the region toward next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  81  67  83 /  20  50  30  60
FSM   67  80  67  81 /  50  80  60  80
MLC   66  79  66  80 /  40  70  50  70
BVO   66  81  66  82 /  10  50  20  50
FYV   64  79  63  79 /  50  80  50  80
BYV   65  78  64  78 /  50  80  50  90
MKO   66  79  66  80 /  30  70  40  70
MIO   66  79  65  81 /  30  70  20  70
F10   65  79  66  80 /  30  60  40  70
HHW   66  79  66  79 /  50  80  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jun 5, 4:57 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat Jun 5 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat Jun 5 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeastern Oklahoma and Western Arkansas.
	ONSET...Ongoing...Less Coverage After Sunset.

DISCUSSION...
Scattered showers and thunderstorms continue this afternoon across
southeast Oklahoma and parts of western Arkansas in association
with a slow moving upper low currently centered over northwest
Texas. Most of this activity will remain south of I-44 through
tonight. No severe weather is expected, though some locally heavy
rainfall will be possible with the stronger thunderstorms.
Activity will decrease in coverage and intensity as the sun sets,
but off and on showers will remain possible through the night,
especially for southeastern Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY THROUGH FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into next week, with greatest
coverage across western Arkansas and far eastern Oklahoma. Areas
of heavy rainfall will be possible with slow moving storms, with
the greatest potential for heavy rain being across western
Arkansas and far southeast Oklahoma. A few strong storms may
occur but the threat of organized severe weather will remain low.

weather.gov/tulsa contains additional information.

Bowlan

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:35 PM CDTSpecial Weather StatementTSAPushmataha25 min
Jun 5, 10:24 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha3 hr
Jun 6, 11:34 AM CDTAreal Flood AdvisoryTSAPushmataha4 hr
Jun 6, 6:15 PM CDTSpecial Weather StatementTSAWagoner30 min
Jun 6, 3:11 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jun 6, 3:25 PM CDTSpecial Weather StatementTSAFranklin35 min
Jun 6, 3:36 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr

Nearby

Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.